Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jf625

Does Accutane upset your stomach?

Hi everyone,

I'm one week into my course (just 20 mgs daily) and I'm already having IBS type problems; mostly gas and diarrhea. It's not painful, just uncomfortable. Is my body just adjusting to the medication? My doctor says I should continue if the symptoms are controlled by OTC meds. Did anyone else experience initial stomach problems?

Thank you!!!

Share this post


Link to post
Share on other sites

Of course it does lol otherwise why do you think you would have to do blood tests monthly...

Im taking 20MG and I did not notice anything like that.

It might be flu too who knows

Get checked if it doesn't go away

Share this post


Link to post
Share on other sites

Hey there,

Accutane did upset my stomach quite a bit, especially towards the end of treatment. I'm a bit concerned though that you start getting those problems so early. It may just be the phase of adjusting to the drug, but if this continues to get worse you may have to be careful. From what I've read, some people developed Crohn's Disease not so long after accutane. I think if you have a delicate stomach, you will just need to be extra careful and eat well.

Share this post


Link to post
Share on other sites

Yeah it messed with my stomach towards the end but I'm back to normal after being off of it for less then a month. I don't think it's anything to worry about too much unless your symptoms get really bad.

Share this post


Link to post
Share on other sites

Thanks, guys. It turns out I have some kind of flu/infection. I went to my regular doctor and she prescribed a Z-Pack (azithromycin). She said it wouldn't interact but I've decided not to take the Tane for a week to give my body a rest. If the stomach upset comes back, I'll know it really is causing it.

Share this post


Link to post
Share on other sites

I think nausea is a fairly common side effect of Accutane, but I haven't heard of it causing diarrhea. I'm glad to hear that it was just an infection, and I hope you feel better soon. But if the diarrhea returns, definitely get checked up by a doctor.

Share this post


Link to post
Share on other sites

*UPDATE*

It was the Tane causing my stomach upset. This is TMI, but it turned my stool nearly black. Also, I started having bladder pain and burning with urination. My derm said to stop immediately. I'm going back to topical retinoids. Tazorac works well enough. My skin won't be perfect, but it's better than ruining my health. :(

Share this post


Link to post
Share on other sites

During my first week I had a very upset stomach. Especially right after I took the pill. It sounded like there was something inside it, trying to get out. I had no pain, just a very upset stomach.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×